MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 02mar2022.It was reported that the coil was unable to advance within the sheath.A 22mmx60cm interlock coil was selected for use on an ovarian vein embolization.During the course of the procedure, the introducer sheath of the device was placed snug to the microcatheter hub (but not too tightly).The introducer sheath was untwisted, and a small amount of advancement of the delivery wire was done before resistance was felt.It was noted that the coil was unable to push any further within introducer sheath and it had not exited introducer sheath.The procedure was completed via alternative method.No patient complications were reported.However, device analysis revealed that there were missing fiber bundles.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the main coil and the pusher wire were not interlocked within introducer sheath.Introducer sheath was observed, and no damages were noted.Twist lock was opened.The pusher wire was observed, and it was kinked.The main coil was found kinked and stretched.No more damages were found in the device.Microscopic inspection of main coil and pusher wire revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Dimensional inspection of the pusher wire and main coil revealed the components were within specification except the number of fiber bundles, which were below specification.No other issues were identified during the product analysis.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13933267
Report Number2134265-2022-03460
Device Sequence Number3889155
Product Code KRD
UDI-Device Identifier08714729845324
UDI-Public08714729845324
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027870845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown